Our expert says:
I presume you mean atenolol, which is a betablocker.
If the atenolol was prescribed because your heartbeat is a bit irregular, possibly due to mitral valve prolapse, then I would agree with you that you should not take it during pregnancy, or ever. Minor irregularities associated with mitral prolapse are almost always harmless, even if you find them uncomfortable, and often they do not respond to atenolol. In general I think you are quite right; it is a good policy to avoid any drug in pregnancy which is not absolutely essential.
When you stop atenolol, please do it gradually. Halve the dose for a few days and then halve it again for another few days before finally stopping.
I hope your pregnancy goes well.
Best wishes, JT
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.